Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 10, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 14, 2006, 9:36 PM PST for Elko County, Nevada. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2006, 9:36 PM PST (05:36 UTC)
- Expired
- Mar 15, 2006, 12:18 AM PST
- In force
- 3 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 5.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 150536 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 936 PM PST TUE MAR 14 2006 NVZ033-151200- /O.NEW.KLKN.WI.Y.0010.060315T0536Z-060315T1200Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 936 PM PST TUE MAR 14 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 4 AM PST...OR 5 AM MST...WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED NORTHWEST WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ON ROADS WITH STRONG CROSSWINDS. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ FEHRN
1 follow-up statement
000 WWUS75 KLKN 150818 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1218 AM PST WED MAR 15 2006 NVZ033-150930- /O.CAN.KLKN.WI.Y.0010.000000T0000Z-060315T1200Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1218 AM PST WED MAR 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY IN NEVADA. A COLD FRONT THAT MOVED THROUGH EARLIER LAST EVENING CAUSING SIGNIFICANT WIND HAS MOVED FURTHER TO THE EAST. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 14, 9:10 PM PST, 26 minutes earlier.
Area forecast discussion, Mar 14, 9:10 PM PST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 910 PM PST TUE MAR 14 2006 .SYNOPSIS...A QUICK MOVING WEATHER SYSTEM WILL PUSH THROUGH EASTERN NEVADA TONIGHT BRINGING SNOW AND GUSTY WINDS. SNOW SHOWERS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. && .UPDATE...HAVE ISSUED ANOTHER SNOW ADVISORY FOR WHITE PINE COUNTY AS SPOTTERS HAVE REPORTED NEAR ADVISORY AMOUNTS AROUND ELY. ALREADY HAVE UPDATED ZONES TO COVER THIS. KLRX RADAR IMAGERY SHOWING BEST AREA OF PRECIP NOW ACROSS EAST CENTRAL NV AS OF 9 PM...THOUGH WILL NEED TO WATCH SECOND AREA OF SNOW THAT IS MOVING INTO WESTERN ELKO AND NE EUREKA COUNTY NOW. ACTIVE NIGHT CONTINUES. WILL DO ANOTHER UPDATE NEAR 10 PM FOR EXPIRATION OF SNOW ADVISORY FOR ELKO COUNTY. FEHRN && .PREVIOUS DISCUSSION (247 PM)... .SHORT TERM...12Z ETA STILL SLOWER BY ABOUT 3 TO 4 HOURS. MODELS DO AGREE HAVING COLD FRONT ALONG A LINE FROM EXTREME EASTERN ELKO COUNTY THROUGH EUREKA COUNTY THIS EVENING. GFS HAS HIGHEST PCPN WITH HINTING 2 TO 5 INCHES OF SNOW OVER THIS AREA WHILE ETA FORECASTS 1 TO 3 INCHES. WILL LEAN TOWARD ETA...BUT MAY SEE LOCAL AREAS HAVING UP TO 5 INCHES BY MORNING. MODELS FORECAST GOOD 300/700MBH COUPLET OVER THIS AREA AS WELL. WILL HAVE NO HIGHLIGHTS ATTM AS COLD FRONT MOVES THROUGH FAIRLY QUICKLY AND WARM DAYTIME TEMPERATURES SHOULD INITIALLY MELT SOME OF THE SNOWFALL. 115 KNOT JET CORE WILL STEER FRONTAL BOUNDARY QUICKLY EASTWARD BY WED MORNING. H5 UPPER FLOW BECOMES WESTERLY WEDNESDAY WITH MAINLY OROGRAPHIC SNOW SHOWERS. NEXT UPSTREAM SYSTEM SLIDES INTO PACIFIC NORTHWEST WITH TROF PUSHING ALONG WEST COAST FRIDAY. THIS DEVELOPS SOUTHWEST FLOW OVER CWA. MODELS SUGGEST ENOUGH RH AND DYNAMICS ASSOCIATED WITH COLD FRONT WHICH MOVING ACROSS THE AREA FRIDAY FOR CHANCE POPS MOST AREAS. HARMER .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...LONG RANGE MODELS IN FAIR AGREEMENT THROUGH THE WEEKEND...AND THEN START TO DIVERGE BY EARLY NEXT WEEK. 12Z GFS SHOWS PAC U/L TROUGH DIGGING SOUTH ACROSS THE AREA FRIDAY NIGHT...AND THEN SPLITTING EARLY SATURDAY WITH MAIN ENERGY DIGGING SOUTH...CO-LOCATED WITH THE FORMATION OF AN U/L LOW ACROSS THE DESERT SOUTHWEST. ALL MODELS SHOW FEATURE SPLITTING...BUT DIFFER IN THE POSITION OF THE U/L LOW. PAST FEW RUNS OF THE GFS HAVE BEEN SHOWING QPF VALUES BETWEEN 0.50 TO 1.00 INCHES ACROSS ERN NV...MAINLY EAST CNTRL WITH 700MB THERMAL GRADIENT STALLING AROUND STATE HIGHWAY 50 NEAR ELY AND EUREKA...00Z GFS SHOWED BOUNDARY STALLING FURTHER NORTH WITH U/L ENERGY NOT DIGGING AS FAR SOUTH. ECMWF IN AGREEMENT WITH 12Z GFS WHILE UKMET FURTHER WEST WITH POSITION OF U/L LOW. WILL KEEP AN EYE ON THIS SITUATION SINCE HEAVY SNOW IS POSSIBLE ACROSS SOME PORTION OF ERN NV...ESPECIALLY IF/WHERE LLVL BOUNDARY STALLS. FOR NOW...INCREASED POPS TO LIKELY CRITERIA ACROSS ERN ZONES LATE FRIDAY/SATURDAY. ALSO TWEAKED MAX/MIN TEMPS DUE TO AMPLE CLOUD COVER AND EXPECTED SNOWFALL. SNOW ACCUMULATIONS ARE UNCERTAIN ATTM...BUT THE POTENTIAL EXISTS FOR SIGNIFICANT SNOW ACCUMULATIONS ACROSS PORTIONS OF ERN NV. AS FOR EARLY NEXT WEEK...ECMWF...00Z GFS AND DGEX SHOWING U/L SYSTEM PUSHES OUT OF THE AREA LATE SUNDAY...WITH SOME DIFFERENCES IN TIMING...AND CONTINUE RIDGING THROUGH TUESDAY. HOWEVER...12Z GFS NOW SHOWING A STRONG PAC SYSTEM PUSHING INTO THE WEST COAST MONDAY WITH HIGH QPF AND PLENTY OF COLD AIR. NOT BUYING THIS SOLUTION RIGHT NOW SINCE THIS IS THE FIRST MODEL RUN MENTIONING THIS SOLUTION... PLUS 12Z GFS ENSEMBLE MORE IN LINE WITH ECMWF. EITHER WAY...EXPECT SOME WEAK RIDGING TO PUSH INTO THE GREAT BASIN REGION MONDAY. WARMED MAX TEMPS MONDAY AND TUESDAY TO NEAR SEASONAL NORMS IN ZONAL TO SLIGHT NWRLY FLOW. KEPT POPS AROUND 10 PCT ACROSS THE AREA FOR NOW. TRUDEL && .AVIATION...DIFFICULT TIMING PRECIP AS IT MOVES INTO THE AREA. KWMC WAS IN AND OUT OF LIFR CONDITIONS THIS MORNING...AND SHOULD CONTINUE TO BE IN AND OUT OF IFR CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. MAIN CONCERN OVER THE NEXT 12 HRS IS TIMING...BELIEVE BOTH KEKO AND KELY WILL SEE IFR AND LIFR CONDITIONS LATER TODAY AND TONIGHT IN HEAVY SNOW BANDS...AND BLOWING SNOW IN BREEZY CONDITIONS...THEREFORE EXPECTED FLIGHT CATEGORIES IS MORE STRAIGHT FORWARD ATTM. GIVEN CURRENT SATELLITE AND LRX RADAR TRENDS...BELIEVE KEKO WILL BEGIN AS OFF AND ON SNOW SHOWERS IN MVFR CONDITIONS IN THE NEXT HOUR...AND THEN TRANSITION TO WIDESPREAD SNOW WITH VIS LESS THAN A MILE IN MODERATE TO HEAVY SNOW. SAME EXPECTED FOR KELY...EXCEPT 4 TO 6 HOURS LATER IN TIMING. TT && .LKN WATCHES/WARNINGS/ADVISORIES... .SNOW ADVISORY UNTIL 10 PM PST NVZ032-034.
Hazardous weather outlook, Mar 14, 4:48 AM PST, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 448 AM PST TUE MAR 14 2006 NVZ013-030>037-151300- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 448 AM PST TUE MAR 14 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT. A VIGOROUS STORM SYSTEM WILL MOVE RAPIDLY ACROSS NORTHERN AND CENTRAL NEVADA TODAY AND TONIGHT...DEPOSITING 1 TO 3 INCHES OF SNOW IN VALLEYS AND 2 TO 4 INCHES IN THE MOUNTAINS. CONDITIONS WILL BE QUITE WINDY DURING THE DAY...WITH SOUTHWEST WINDS AT 20 TO 30 MPH... AND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED INSTABILITY SNOW SHOWERS WILL LINGER ACROSS NEVADA WEDNESDAY THROUGH FRIDAY WITH SLIGHTLY BELOW NORMAL TEMPERATURES. ANOTHER LOW PRESSURE SYSTEM WILL AFFECT THE GREAT BASIN FRIDAY NIGHT AND SATURDAY...BRINGING ANOTHER CHANCE OF SNOW...POSSIBLY MIXED WITH RAIN AT LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AWG/LW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 6:59 PM PST | Snow Advisory | LKN | Elko, White Pine | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.